Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 84, NWS Chicago, IL

June 8, 2011Boone County, McHenry County, Winnebago County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 8, 2011, 10:14 PM CDT for Boone County, McHenry County, Winnebago County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2011, 10:14 PM CDT (03:14 UTC)
Expired
Jun 8, 2011, 11:15 PM CDT
In force
61 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Boone County, IL, McHenry County, IL, Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 74 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2717 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:22 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 8, 9:22 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
922 PM CDT WED JUN 8 2011

.DISCUSSION...
805 PM CDT

CONVECTIVE EVOLUTION CONTINUES TO BE A CHALLENGE THIS EVENING.
LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO DEVELOP ALONG
THE COLD FRONTAL BOUNDARY OFF TO THE NORTHWEST FROM NORTHWEST OF
MILWAUKEE SOUTHWESTWARD TO NEAR CEDAR RAPIDS. EASTWARD PROGRESS
HAS BEEN VERY SLOW AND HAVE DELAYED POPS ACROSS MUCH OF THE AREA IN
THE LATEST GRID UPDATE. ADDITIONAL ACTIVITY HAS DEVELOPED AHEAD OF
WHAT WAS THE MAIN LINE SO ARRIVAL IN THE NORTHWEST/NORTHERN TIER
OF COUNTIES LOOKS TO OCCUR IN THE NEXT 1-2 HRS. ADDITIONALLY...LATEST
RADAR SCANS SHOW THAT THE PORTION OF THE LINE ACROSS SOUTHERN WI
IS BEGINNING TO ACCELERATE WITH WHAT APPEARS TO BE A REAR INFLOW
JET DEVELOPING HELPING TO BOW THE LINE EASTWARD WITH A SLIGHT
SOUTHWARD PUSH AS WELL. SEVERE THREAT WILL CONTINUE ACROSS THE
NORTHERN TIER OF COUNTIES AND FAR NORTHWEST CWA WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREATS. QUESTIONS REMAIN ABOUT THE
EVOLUTION BEYIND THE NEXT FEW HOURS. WITH ACCELERATION OF THE WI
PORTION OF THE LINE MAY SEE A BREAK DEVELOP DUE WEST OF THE AREA
BUT STILL EXPECT SHOWERS AND STORMS TO MOVE ACROSS THE AREA FROM
WEST TO EAST AS THE FRONT ARRIVES OVERNIGHT. SEVERE THREAT SEEMS
LIMITED TO THE REST FO THE EVENING HOURS WITH THE FLASH FLOOD
THREAT LIKELY THE GREATEST THREAT OVERNIGHT.

MDB

//PREV DISCUSSION...
328 PM CDT

MAIN CONCERNS IN THE VERY NEAR TERM WILL BE CONVECTIVE CHANCES THIS
EVENING AND TEMPERATURE TRENDS THROUGH THE REMAINDER OF THE EVENING.
A COLD FRONT LIES ACROSS CENTRAL WISCONSIN EXTENDING SOUTHWEST INTO
EASTERN IOWA THEN INTO KANSAS. VISIBLE SATELLITE IMAGERY REVEALS
CUMULUS FIELD DEVELOPING ALONG THE BOUNDARY THIS AFTERNOON. THE
ATMOSPHERE AHEAD OF THE FRONT IS QUITE UNSTABLE WITH MLCAPE VALUES
AROUND 3500 J/KG JUST NW OF THE FORECAST AREA PER SPC MESO ANALYSIS.
NAM BUFR SOUNDINGS SHOW A WEAK CAP IN PLACE THROUGH LATE
AFTERNOON/EARLY EVENING WHEN A WEAK MID LEVEL DISTURBANCE OVER THE
FRONT WILL HELP INITIATE CONVECTION ALONG/AHEAD OF THE FRONTAL
BOUNDARY. HIGH RES VSREF AND WRFEMS SHOW CONVECTION INITIATING IN
THE 20-21Z HOUR WITH RUC AND HRRR HOLDING OFF UNTIL 22-23Z WHICH
SEEMS MORE LIKELY.

0-6KM BULK SHEAR VALUES IN THE 20-30KT RANGE ACROSS FAR NORTHERN
ILLINOIS WILL BRING A THREAT FOR ORGANIZED SEVERE TO PORTIONS OF THE
FORECAST AREA THIS EVENING. DEEP LAYER SHEAR BECOMES PARALLEL TO THE
FRONTAL BOUNDARY AS IT SAGS SOUTH ACROSS THE CWA INDICATING THE
POTENTIAL FOR CONVECTION TO BECOME LINEAR THIS EVENING...AND THE
POTENTIAL FOR TRAINING THUNDERSTORMS BRINGING ROUNDS OF HEAVY RAIN
TO SOME AREAS. MOISTURE POOLING ALONG THE BOUNDARY HAS CREATED PWAT
VALUES IN EXCESS OF 1.5 INCHES. 6-HR FLASH FLOOD GUIDANCE THIS
EVENING REMAINS ON THE HIGH SIDE...IN EXCESS OF 2.5 INCHES ACROSS
THE FORECAST AREA...WITH MOST BASINS ABLE TO HANDLE THREE TO FOUR
INCHES. WILL HAVE TO MONITOR FOR LOCALIZED ISSUES OVERNIGHT...BUT
OVERALL NOT TOO CONCERNED WITH ANY WIDESPREAD FLOODING THREAT THIS
EVENING/OVERNIGHT.

TEMPERATURES MID AFTERNOON SPAN FROM THE MID 80S TO THE UPPER 90S
ACROSS THE FORECAST AREA...WITH CLOUD COVER COMPLICATING EARLIER
FORECASTS...ESPECIALLY ACROSS FAR NORTHWESTERN PORTIONS OF THE CWA
WHICH MAY STRUGGLE INTO THE 90S THIS AFTERNOON. TEMPERATURES WILL
LIKELY BE MODERATED BY PRECIP THIS EVENING...BUT OTHERWISE HOLD
STEADY INTO THE EVENING WITH THE THERMAL RIDGE AXIS OVERHEAD FINALLY
SLIDING EAST AS THE COLD FRONT MAKES A PUSH INTO THE FORECAST AREA
TONIGHT. THE FRONTAL BOUNDARY WILL STALL ACROSS SOUTHERN PORTIONS OF
THE CWA TONIGHT. TEMPERATURES OVERNIGHT WILL FALL INTO THE 60S
GENERALLY NORTH OF I-80...AND LOW 70S SOUTH. ALONG THE LAKEFRONT...
TEMPERATURES MAY FALL INTO THE 50S OVERNIGHT.

A SHARP TEMPERATURE CONTRAST IS EXPECTED TO SET UP ACROSS THE THE
FORECAST AREA THURSDAY DUE TO THE LINGERING FRONTAL BOUNDARY.
NORTH OF THE FRONTAL BOUNDARY...TEMPERATURES WILL STAY FAIRLY STEADY
IN THE 60S...AND EVEN 50S ALONG THE LAKEFRONT DURING THE DAY
THURSDAY AS A BRISK NORTHERLY FLOW SETS UP A LONG FETCH OVER THE
COOLER LAKE MICHIGAN WATERS. ACROSS THE FAR SOUTHERN TIER OF
COUNTIES...TEMPERATURES ARE EXPECTED TO RISE INTO THE MID-80S.
CHANCES FOR THUNDER WILL LINGER ALONG THE BOUNDARY...AND BY
THURSDAY NIGHT THE BOUNDARY WILL PUSH NORTH AS A WARM FRONT. MODELS
CONTINUE TO SHOW MCS DEVELOPING OVERNIGHT FRIDAY AS A SHARP TROUGH
BEGINS TO TAKE ON A NEGATIVE TILT. SURFACE LOW WILL DEEPEN IN
RESPONSE TO THE MID LEVEL DISTURBANCE AND WILL FORCE A COLD FRONT
THROUGH THE REGION ON THE DAY SATURDAY. THIS SHOULD FINALLY PROVIDE
A BRIEF RESPITE FROM THE WEATHER ON SUNDAY AS HIGH PRESSURE BUILDS
ACROSS THE UPPER MISSISSIPPI VALLEY INTO THE WESTERN GREAT LAKES
SUNDAY BEHIND THE COLD FRONT...HOWEVER EXTENDED GUIDANCE INDICATES
THAT ACTIVE WEATHER WILL RETURN FOR THE FIRST HALF OF NEXT WEEK.

BMD

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 02Z...

 * TS DEVELOPMENT LATE EVENING WITH SHRA OVERNIGHT INTO THE EARLY
   MORNING
 * OUTFLOW BOUNDARY APPROACHING THE TERMINALS
 * WIND SHIFT WITH FRONTAL PASSAGE
 * POTENTIAL FOR PERIOD OF MVFR CIGS THURSDAY
 * GUSTY NW WINDS THURSDAY AFTER

SHEA

//DISCUSSION...UPDATED 02Z...

THUNDERSTORM ACTIVITY HAS REALLY RAMPED UP OVER THE LAST FEW
HOURS. OUTFLOW FROM PART OF THE COMPLEX IS CURRENTLY SHIFTING
SOUTH AND EAST ACROSS THE TRACON...AND A NOTED SHIFT IN WIND WITH
GUSTS THAT WILL APPROACH THE MID 30 KT RANGE. THUNDERSTORM COMPLEX
STILL LOOKING TO TAKE SHAPE AND BEGIN TO PUSH SOUTH...AND TIMING
ACROSS ORD/MDW STILL LOOKS ON PAR WITH A 04Z CROSSING. DEPENDING
ON HOW THE STORMS TO THE NORTH MOVE...THE LINE WEST ACROSS THE
MISSISSIPPI RIVER MAY END UP PULLING SOUTH AND NOT BE A THREAT TO
THE EASTERN TERMINALS.

//DISCUSSION...UPDATED 00Z...

TS ACTIVITY HAS IGNITED ALONG A KOSH TO KMRJ TO KVTI LINE THIS
EVENING. PRESENT CHALLENGES REVOLVE AROUND THE MOVEMENT OF THE
FRONT AND THE ASSOCIATED THUNDERSTORM ACTIVITY. PRESENTLY THE
ACTIVITY IS MOVING SLOWLY TO THE EAST...AND THE PRESENT 04Z TIME
ACROSS ORD MAY BE A BIT OPTIMISTIC...BUT WILL CONTINUE TO MONITOR
AND UPDATE AS NEEDED. EARLIER GUIDANCE TRIED TO BRING THE ACTIVITY
THROUGH THE REGION LATE THIS EVENING...BUT IT MAY BE EVEN LATER
AFTER TIMING OUT THE MOVEMENT OF THE CURRENT STORMS.  EXPECT
SHOWER AND THUNDERSTORM ACTIVITY TO SLOWLY WANE OVERNIGHT AND
REMAIN SHOWERS INTO THE MORNING AS A WAVE ACROSS PLAINS PUSHES
OVER THE AREA. AS THE FRONT SLOWLY SAGS SOUTH AND GENERALLY SOUTH
OF THE TERMINALS...ACTIVITY SHOULD SHUT OFF...BUT IF THE FRONT
STALLS OUT CLOSER TO OR ACROSS THE TERMINALS OVERNIGHT - THERE
COULD BE A MUCH LONGER PERIOD OF SHRA AND TSRA ACTIVITY.

BEYOND THE SHOWER ACTIVITY IN THE MORNING...FLOW WILL BECOME
NORTHEASTERLY. FORECAST SOUNDINGS KEEP THE LOWEST LEVELS STILL
RELATIVLY MOIST AND GUIDANCE CONTINUES TO HINT AT LOW END MVFR
CIGS BY MORNING...LIFTING THROUGH THE DAY TO GENERALLY VFR
STRATO CU DECK INTO THE AFTERNOON. EXPECT GUSTS TO PICK UP AGAIN
IN THE LATE MORNING...BUT NOTHING HIGHER THAN THE 20KT RANGE AT
THIS POINT.

SHEA

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

 * MEDIUM IN TS THREAT LATE EVENING
 * LOW ON TIMING
 * MEDIUM IN THREAT OF SHRA OVERNIGHT-EARLY THU MORNING
 * MEDIUM IN MVFR CIGS THU

SHEA

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

FRIDAY...MVFR POSSIBLE. TSRA LIKELY.
SATURDAY...VFR. CHANCE OF SHRA EARLY.
SUNDAY...VFR.
MONDAY...VFR. CHANCE OF TSRA.
TUESDAY...VFR. CHANCE OF TSRA.

SHEA

&&

.MARINE...
121 PM CDT

A DIFFUSE AREA OF LOW PRESSURE OVER CENTRAL LAKE SUPERIOR WILL
CONTINUE TO MOVE EAST THIS AFTERNOON...REACHING EASTERN ONTARIO BY
THIS EVENING. AS THIS LOW HEADS OFF ACROSS SOUTHEAST CANADA...A
TRAILING COLD FRONT WILL PUSH SOUTHWARD ACROSS LAKE MICHIGAN
TONIGHT...SHIFTING WINDS FROM SOUTHWEST...INTO THE NORTH. A MODEST
NORTH TO NORTHEAST WIND FLOW ACROSS LAKE MICHIGAN WILL ESTABLISH
ITSELF BY THURSDAY...AND CONTINUE INTO THURSDAY NIGHT.  THIS IS
EXPECTED TO RESULT IN END OF FETCH WAVES THAT WILL REACH OR EXCEED
SMALL CRAFT CRITERIA. IN THE WAKE OF THIS FRONT...A HIGH PRESSURE
CENTER WILL BUILD ACROSS WESTERN ONTARIO AND THE UPPER GREAT LAKES
REGION THURSDAY. THIS HIGH WILL CENTER ITSELF OVER EASTERN ONTARIO
BY FRIDAY MORNING...AS A TROUGH OF LOW PRESSURE MOVES NORTHEAST OUT
OF THE CENTRAL PLAINS. THIS LOW WILL CROSS THE MID MISSISSIPPI
VALLEY BY MID DAY FRIDAY...AND CONTINUE ACROSS THE SOUTHERN GREAT
LAKES BY FRIDAY NIGHT.

MERZLOCK

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 10 PM WEDNESDAY.

&&
Hazardous weather outlook, Jun 8, 3:49 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT WED JUN 8 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 PM CDT WED JUN 8 2011 /449 PM EDT WED JUN 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE:

  DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
  QUARTER SIZE HAIL.
  FREQUENT CLOUD TO GROUND LIGHTNING.
  LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH.

 AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST AND NORTH
  CENTRAL ILLINOIS EARLY THIS EVENING. THUNDERSTORMS WILL LIKELY
  SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE OUTLOOK AREA LATER
  THIS EVENING AND OVERNIGHT.

 DISCUSSION:

  A COLD FRONT STRETCHING FROM WISCONSIN SOUTHWEST INTO KANSAS
  THIS AFTERNOON WILL BE THE FOCAL POINT FOR THUNDERSTORM
  DEVELOPMENT LATE THIS AFTERNOON INTO EARLY EVENING. THE AIRMASS
  AHEAD OF THE FRONTAL BOUNDARY IS VERY UNSTABLE AND THUNDERSTORMS
  ARE EXPECTED TO INITIATE ACROSS PORTIONS OF SOUTHERN WISCONSIN
  AND NORTHEASTERN IOWA LATE THIS AFTERNOON AS A MID LEVEL
  DISTURBANCE MOVES ACROSS THE REGION. THESE THUNDERSTORMS WILL
  LIKELY CONTINUE TO MOVE SOUTHEAST INTO NORTHWEST AND NORTH CENTRAL
  ILLINOIS THIS EVENING WITH A WIND AND HAIL THREAT ACROSS THESE
  AREAS. AS THE FRONT CONTINUES TO SAG SOUTH...THUNDERSTORMS WILL
  BECOME ORGANIZED INTO A LINE AND TRAINING OF THESE THUNDERSTORMS
  WILL POTENTIALLY BRING MULTIPLE ROUNDS OF HEAVY RAIN TO SOME
  AREAS. LOCALIZED FLASH FLOODING...MAINLY IN URBANIZED OR POOR
  DRAINAGE AREAS WILL BE A CONCERN OVERNIGHT.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. PORTIONS OF
THE ILLINOIS RIVER WILL REMAIN NEAR BANKFULL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PERIODIC CHANCES OF THUNDERSTORMS WILL CONTINUE THURSDAY INTO
EARLY SATURDAY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL THURSDAY AFTERNOON...MAINLY SOUTH
OF INTERSTATE 80. THERE IS ALSO A CHANCE OF SEVERE THUNDERSTORMS
FRIDAY AFTERNOON AND EVENING...MAINLY ACROSS THE ILLINOIS PORTION
OF THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH
STORMS LATE FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY AND TUESDAY.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. PORTIONS OF
THE ILLINOIS RIVER WILL REMAIN NEAR BANKFULL. OTHER RIVERS
MAY SEE RISES IF HEAVY RAINFALL MATERIALIZES ACROSS PORTIONS OF
THE OUTLOOK AREA THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-092100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

GUSTY SOUTHWEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH THIS EVENING.

THUNDERSTORMS ARE LIKELY BY THIS EVENING. SOME STORMS COULD BE
SEVERE DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THURSDAY
AND FRIDAY.

THERE WILL BE ADDITIONAL PERIODIC CHANCES OF THUNDERSTORMS
THURSDAY THROUGH EARLY SATURDAY...AND AGAIN MONDAY AND TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-092100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE LAKE THIS EVENING AND TONIGHT.
SOME STORMS MAY BE SEVERE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SOUTHERN LAKE MICHIGAN
THURSDAY...AND ON MUCH OF THE LAKE FRIDAY INTO EARLY SATURDAY.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SOUTHERN AND
CENTRAL LAKE MICHIGAN MONDAY AND TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD

In the hours before

Local storm report, Jun 8, 9:09 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
909 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     ROCKTON                 42.45N 89.07W
06/08/2011                   WINNEBAGO          IL   PUBLIC

            SMALL LIMBS AND LEAVES DOWN

&&

CM
Local storm report, Jun 8, 9:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
929 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND DMG     SPRING GROVE            42.44N 88.24W
06/08/2011                   MCHENRY            IL   TRAINED SPOTTER

            ROUTE 12 AND WINNEBAGO ROAD JUST WEST OF INTERSECTION 20
            TO 30 YEAR OLD TREE SNAPPED. TRUNK DIAMETER ESTIMATED AT
            1 FOOT.

&&

CM
Local storm report, Jun 8, 9:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
959 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     ROCKTON                 42.45N 89.07W
06/08/2011                   WINNEBAGO          IL   PUBLIC

            SMALL LIMBS AND LEAVES DOWN

0837 PM     TSTM WND DMG     SOUTH BELOIT            42.48N 89.03W
06/08/2011                   WINNEBAGO          IL   BROADCAST MEDIA

            5 INCH BRANCH DOWN.

0845 PM     TSTM WND GST     MACHESNEY PARK          42.36N 89.04W
06/08/2011  M55.00 MPH       WINNEBAGO          IL   TRAINED SPOTTER

0856 PM     TSTM WND GST     SOUTH BELOIT            42.48N 89.03W
06/08/2011  M55.00 MPH       WINNEBAGO          IL   TRAINED SPOTTER

            ROUTE 251 AND RALSTON ROAD. TEMP DROP 20 DEGREES.

0921 PM     HAIL             ROSCOE                  42.42N 89.01W
06/08/2011  E0.50 INCH       WINNEBAGO          IL   TRAINED SPOTTER

            ROSCOE RD AND US251

0924 PM     TSTM WND DMG     SPRING GROVE            42.44N 88.24W
06/08/2011                   MCHENRY            IL   TRAINED SPOTTER

            ROUTE 12 AND WINNEBAGO ROAD JUST WEST OF INTERSECTION 20
            TO 30 YEAR OLD TREE SNAPPED. TRUNK DIAMETER ESTIMATED AT
            1 FOOT.

0953 PM     TSTM WND DMG     VERNON HILLS            42.24N 87.96W
06/08/2011                   LAKE               IL   TRAINED SPOTTER

            15 FT LONG- 3IN DIA BRANCH DOWN.

&&

CM
Local storm report, Jun 8, 10:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1005 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             WINNEBAGO               42.27N 89.24W
06/08/2011  E1.75 INCH       WINNEBAGO          IL   BROADCAST MEDIA

            AT WREX-TV STUDIOS.

&&

CM
Local storm report, Jun 8, 10:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1009 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             ROSCOE                  42.42N 89.01W
06/08/2011  E0.50 INCH       WINNEBAGO          IL   BROADCAST MEDIA

            REPORTED BY CO-WORKER OF WTVO.

&&

CM
Local storm report, Jun 8, 10:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1013 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             GRAYSLAKE               42.35N 88.04W
06/08/2011  E0.50 INCH       LAKE               IL   TRAINED SPOTTER

            WEST TRAIL RD AND PATRICIA COURT.

&&

CM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:46 PM CDTSpecial Weather StatementLOTBoone, McHenry29 min
Jun 8, 9:10 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago65 min
Jun 8, 9:12 PM CDTSpecial Marine WarningLOT2 hr
Jun 8, 9:27 PM CDTSevere Thunderstorm WarningLOTLake, McHenry50 min
Jun 8, 9:47 PM CDTSevere Thunderstorm WarningLOTLaSalle, Lee, Ogle, Winnebago58 min
Jun 8, 9:55 PM CDTSpecial Marine WarningLOT95 min
Jun 8, 10:20 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Kane, McHenry55 min
Jun 8, 10:30 PM CDTAreal Flood AdvisoryLOTBoone, Lake, McHenry, Winnebago6 hr
Jun 8, 10:44 PM CDTSevere Thunderstorm WarningLOTLaSalle, Lee, Ogle, Winnebago61 min
Jun 8, 11:01 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Lake59 min
Jun 8, 11:15 PM CDTSpecial Marine WarningLOT60 min
Jun 8, 11:30 PM CDTSpecial Marine WarningLOT60 min
Jun 8, 11:43 PM CDTSevere Thunderstorm WarningLOTKendall47 min
Jun 8, 11:55 PM CDTAreal Flood AdvisoryLOTBoone, Cook, DeKalb, DuPage, Kane, Kendall and 7 more6 hr
Jun 9, 1:44 AM CDTSpecial Weather StatementLOTMcHenry46 min
Jun 9, 2:02 AM CDTSpecial Weather StatementLOTWinnebago43 min
Jun 9, 2:30 AM CDTSpecial Weather StatementLOTLee30 min
Jun 9, 2:33 AM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kendall, Will57 min
Jun 9, 2:37 AM CDTSpecial Marine WarningLOT83 min
Jun 9, 3:13 AM CDTSevere Thunderstorm WarningLOTCook37 min
Jun 9, 3:20 AM CDTSevere Thunderstorm WarningLOTLee55 min
Jun 9, 4:04 AM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle56 min
Jun 9, 4:05 AM CDTSmall Craft AdvisoryLOT29 hr
Jun 9, 4:17 AM CDTSevere Thunderstorm WarningLOTDeKalb, Lee, Ogle45 min
Jun 9, 5:33 AM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kendall and 4 more6 hr
Jun 9, 6:00 AM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee60 min
Jun 9, 6:40 AM CDTAreal Flood AdvisoryLOTCook, DuPage5 hr
Jun 9, 7:53 AM CDTSpecial Weather StatementLOTGrundy, Livingston, Will37 min
Jun 9, 10:28 AM CDTRiver Flood WarningLOTCook43 hr
Jun 9, 10:35 AM CDTRiver Flood WarningLOTBureau, LaSalle9 days
Jun 9, 10:41 AM CDTRiver Flood AdvisoryLOTLaSalle5 hr
Jun 9, 11:11 AM CDTRiver Flood WarningLOTWill34 hr
Jun 9, 11:11 AM CDTRiver Flood WarningLOTWill43 hr
Jun 9, 11:26 AM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 5 more6 hr
Jun 9, 2:14 PM CDTRiver Flood AdvisoryLOTCook32 hr
Jun 9, 2:59 PM CDTRiver Flood AdvisoryLOTDeKalb18 hr
Jun 9, 3:08 PM CDTRiver Flood WarningLOTLaSalle42 hr
Jun 9, 3:18 PM CDTRiver Flood AdvisoryLOTKane, Kendall42 hr
Jun 9, 3:18 PM CDTRiver Flood AdvisoryLOTKankakee7 hr
Jun 9, 3:18 PM CDTRiver Flood AdvisoryLOTCook31 hr
Jun 9, 3:24 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Grundy, Kane, Kankakee and 7 more17 hr
Jun 9, 3:54 PM CDTRiver Flood WarningLOTGrundy43 hr
Jun 9, 3:54 PM CDTRiver Flood WarningLOTLaSalle61 hr
Jun 9, 5:00 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston60 min
Jun 9, 5:09 PM CDTTornado WarningLOTFord, Iroquois39 min
Jun 9, 5:52 PM CDTAreal Flood WarningLOTCook, DeKalb, DuPage, Kane, Kendall, LaSalle and 2 more24 hr
Jun 9, 9:21 AM CDTFlash Flood WarningLOTJasper, Lake, Porter2 hr
Jun 9, 9:56 AM CDTRip Current StatementLOTLake, Porter18 hr
Jun 9, 10:28 AM CDTRiver Flood WarningLOTLake46 hr
Jun 9, 2:14 PM CDTRiver Flood AdvisoryLOTLake9 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.